Drug Interactions between tipranavir and warfarin
This report displays the potential drug interactions for the following 2 drugs:
Interactions between your drugs
Applies to: warfarin and tipranavir
Using tipranavir together with warfarin may increase the risk of bleeding, including severe and sometimes fatal hemorrhage. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. You should seek immediate medical attention if you experience any unusual bleeding or bruising, or have other signs and symptoms of bleeding such as dizziness; lightheadedness; red or black, tarry stools; coughing up or vomiting fresh or dried blood that looks like coffee grounds; severe headache; and weakness. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: warfarin
Nutrition and diet can affect your treatment with warfarin. Therefore, it is important to keep your vitamin supplement and food intake steady throughout treatment. For example, increasing vitamin K levels in the body can promote clotting and reduce the effectiveness of warfarin. While there is no need to avoid products that contain vitamin K, you should maintain a consistent level of consumption of these products. Foods rich in vitamin K include beef liver, broccoli, Brussels sprouts, cabbage, collard greens, endive, kale, lettuce, mustard greens, parsley, soy beans, spinach, Swiss chard, turnip greens, watercress, and other green leafy vegetables. Moderate to high levels of vitamin K are also found in other foods such as asparagus, avocados, dill pickles, green peas, green tea, canola oil, margarine, mayonnaise, olive oil, and soybean oil. However, even foods that do not contain much vitamin K may occasionally affect the action of warfarin. There have been reports of patients who experienced bleeding complications and increased INR or bleeding times after consuming large quantities of cranberry juice, mangos, grapefruit, grapefruit juice, grapefruit seed extract, or pomegranate juice. Again, you do not need to avoid these foods completely, but it may be preferable to limit their consumption, or at least maintain the same level of use while you are receiving warfarin. Talk to a healthcare provider if you are uncertain about what foods or medications you take that may interact with warfarin. It is important to tell your doctor about all medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
When warfarin is given with enteral (tube) feedings, you may interrupt the feeding for one hour before and one hour after the warfarin dose to minimize potential for interaction. Feeding formulas containing soy protein should be avoided.
Applies to: tipranavir
Tipranavir should be taken with food. This helps to reduce the gastrointestinal side effects of ritonavir, which you must also take with tipranavir in order to achieve effective blood levels of the medication against HIV. Talk to your doctor or pharmacist if you have any questions on how to use these medications properly.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.